MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN A350 XL; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN A350 XL; ANESTHESIA UNITS
Model Number 8621600
Medical Device Problem Codes Gas Output Problem (1266); Incorrect Interpretation of Signal (1543); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was just started.The result will be forwarded in a follow-up report.
 
Event or Problem Description
It was reported that on the (b)(6) 2025 around 16.40, while the patient was on the ventilator, the device alarmed for a ventilator failure.No injury was reported.
 
Additional Manufacturer Narrative
For the investigation, the provided log file was analysed.The log file showed that during the time of the reported incident the device issued several alarms for "airway pressure high" and "airway pressure continuous high" and as a consequence "ventilator failure" in different ventilation modes.The atlan is equipped with integrated pressure, volume and gas monitoring (optionally integrated).During therapy, alarms are signaled visually and acoustically according to the alarm limits set by the user.The airway pressure is shown on the atlan display (measured value and curve).If the pressure in the breathing circuit rises, the atlan alerts ¿airway pressure high¿ if the upper alarm limit for the airway pressure has been exceeded.The atlan alerts ¿airway pressure continuous high¿ if the measured pressure is >15 seconds above the set limit.If the airway pressure rises more than 10 mbar above the pmax value set by the user, first the peep valve, then the safety valve is opened to reduce the pressure.After 500 ms of continous pressure, the ventilator is stopped and a ventilator failure is alarmed.Manual ventilation is still possible, as it was in this particular case.Root cause for the ventilator failures was a faulty expiratory pressure sensor.On site the pressure sensors were replaced, the device was tested and returned to the customer.No further problems were described.The number of similar cases, related to the same issue, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
It was reported that, on the (b)(6) 2025, around 16.40 pm, while the patient was on the ventilator, the device alarmed for a ventilator failure.No injury was reported.

Brand Name
ATLAN A350 XL
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21706770
Report Number9611500-2025-00157
Device Sequence Number10072394
Product Code BSZ
UDI-Device Identifier04048675556183
UDI-Public(01)04048675556183(11)230301(93)8621600-15
Combination Product (Y/N)N
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8621600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown